Migraines & Headaches Community
Bad reaction to Tegretol
About This Community:

This forum is for questions and support regarding migraine and headache issues such as: abdominal migraines, headaches caused by allergies, cluster headaches, headaches, headaches in children, migraine headaches, sinus headaches, tension headaches, visual disturbances.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Bad reaction to Tegretol

I was put on a low dose of tegretol as a mood stabilizer and had a severe reaction after being on it 100 mgs for 3 days. I experienced head splitting pain down the left side of my face in line with the center of my eye. The pain persisted for about 3 weeks and began to die down some. Now 4 months later I am still left with an everyday headache in the left front of my head, and a numbness extending in a line down my cheek from my eye. My prescribing doctor tried telling me none of this was possible, which is total BS because it happend. I went to the hospital and had a CT scan showing everything to be fine, so what kind of damage could have possibly been done and where can I seek help?
Related Discussions
3 Comments Post a Comment
Blank
Avatar_f_tn
Hi,

Tegretol is known to cause headaches as a side effect. It is important to know if you are still taking tegretol.
Your symptoms are suggestive of neuralgias like trigeminal neuralgia or trigeminal neuritis which are characterized by pain and numbness on one side of the face.
http://www.tna.org.uk/pages/facepain.html

It is important that you undergo a clinical evaluation by your GP as it is difficult to say if your one sided facial pain is due to Tegretol or not.
Blank
Avatar_n_tn
I am no longer on the tegretol, but there is no doubt to me that it is caused from it, as it has been a continuous issue since the episode. Thanks for the suggestions, I will have to see my physician again about it, last time he gave me migraine medicine which didnt help. Also no head ache medicines seem to help it.
Blank
Avatar_f_tn
Hi,

If your symptoms are indeed due to neuralgia, migraine and pain meds will not provide relief. Anticonvulsants and antidepressants are usually prescribed to reduce the nerve firing in order to control the symptoms.
Hope this helps!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Migraines & Headaches Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Neurology Answerers
620923_tn?1439824912
Blank
selmaS
Allentown, PA
7530528_tn?1428275172
Blank
AKC_75
TX
Avatar_m_tn
Blank
Ball123
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
hc1
PA
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom